Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

What are the chances of pregnancy if unprotected sex has occured after taking micrnor birth contraceptives ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2000
Answered : 121 Questions
my fiance took the micrnor birth contraceptive at around 8pm last night and we had unprotected sex around 30-60 mins later, was this safe? was the pill affective?
Posted Wed, 18 Apr 2012 in Birth Control
Answered by Dr. R.V.Sirisha Rani 35 minutes later

Thanks for the query.

This medication is used to prevent pregnancy. It is often referred to as the "mini-pill" because it does not contain any estrogen.

Norethisterone (a form of progestogen) is a hormone that prevents pregnancy by changing the womb and cervical mucus to make it more difficult for an egg to XXXXXXX sperm (fertilization) or for the fertilized egg to attach to the wall of the womb.

These has to be taken for a month and is effective immediately if taken since the 1st day of the cycle. If not on the first day then to be considered to be taken until the fifth day of the bleeding but it takes around 7 days to be completely effective, till then other methods like condoms should be used.

This is a hormone which should not be taken with out prescription from a doctor.

Injudicious use of hormonal preparations have very bad side effects on body & it may effect future prospects of pregnancy.

Since your fiance took it only for 1 day, it would n't be effective immediately.

It would be better to wait till she gets her periods or to get a home pregnancy test done after 10 days of the sexual contact to rule out pregnancy.

Please see a Gynecologist depending on the results of the test.

Hope I answered your query. I will be available for followup queries if any.

Wish you good health.
Above answer was peer-reviewed by
Follow-up: What are the chances of pregnancy if unprotected sex has occured after taking micrnor birth contraceptives ? 3 hours later
Hi Doctor,

I think you may have misunderstood me. She has been on the Micronor pill for a while and has never missed taking it since she began.

She has in between 6PM-9PM to take it and she took it at around 8:15PM and we had unprotected sex at around 30 to 45 mins later.

What i was trying to ask is will the pill she took at 8:15 be effective regards to the intercourse we had around an hour later.

In a nutshell - was her Micronor pill effective?

Best Regards
Answered by Dr. R.V.Sirisha Rani 39 minutes later

Thanks again.

Regular use of the "mini-pill" prevents the release of an egg (ovulation) in about half of the women who use it. While the "mini-pill" is more effective than certain other methods of birth control (e.g., condoms, cervical cap, diaphragm), it is less effective than estrogen/progestin birth control because it does not consistently prevent ovulation.

Failure rate of minipill is 2-3 per 100 woman years which is very low. The effectiveness of this pills is enhanced by regular usage and when taken at a fixed time with a leeway of 3 hours on either side of the fixed time every day.

In all, the chances of her conceiving are very less considering that she has been very regular with her pills.

Hope I answered your querry.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor